Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS Wichita, KS

May 5, 2008Harper County, Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2008, 10:37 PM CDT for Harper County, Kingman County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2008, 10:37 PM CDT (03:37 UTC)
Expired
May 5, 2008, 11:30 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Kingman County, KS

The radar

The Vance AFB radar (KVNX), 56 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060340
SVRICT
KSC077-095-060430-
/O.NEW.KICT.SV.W.0079.080506T0337Z-080506T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1130 PM CDT.

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE           
  EXTENDING FROM 7 MILES WEST OF NASHVILLE TO 15 MILES NORTHWEST OF  
  CORWIN...AND MOVING EAST AT 41 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ATTICA...BLUFF CITY...CLEVELAND...CORWIN...DANVILLE...
  FREEPORT...HARPER...NASHVILLE...NORWICH...RAGO...RUNNYMEDE...
  SPIVEY...WALDRON...ZENDA...MURDOCK...CRYSTAL SPRINGS.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS LINE OF STORMS THAT WILL PRODUCE DAMAGING WINDS 
IN EXCESS OF 60 MPH.

LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
      3738 9847 3765 9846 3765 9780 3699 9780
      3698 9823
TIME...MOT...LOC 0337Z 287DEG 36KT 3746 9850 3720 9849
          3696 9863

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 060356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT MON MAY 5 2008

KSC077-095-060430-
/O.CON.KICT.SV.W.0079.000000T0000Z-080506T0430Z/
KINGMAN KS-HARPER KS-
1056 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1130 PM CDT...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ZENDA TO CORWIN TO 14 MILES SOUTHWEST OF CORWIN...MOVING EAST AT
41 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WALDRON BY 1110 PM CDT.
  NEAR HARPER BY 1115 PM CDT.
  NEAR BLUFF CITY BY 1125 PM CDT.

THE TOWNS OF CORWIN...SPIVEY...CRYSTAL SPRINGS...RAGO...RUNNYMEDE...
DANVILLE AND FREEPORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
      3738 9847 3765 9846 3765 9780 3699 9780
      3698 9823
TIME...MOT...LOC 0356Z 287DEG 36KT 3740 9827 3714 9826
          3690 9840

$$

JAKUB
000 
WWUS53 KICT 060421
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON MAY 5 2008

KSC077-095-060430-
/O.CON.KICT.SV.W.0079.000000T0000Z-080506T0430Z/
KINGMAN KS-HARPER KS-
1120 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1130 PM CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS UP TO 60 MPH...MAINLY ACROSS NORTHWEST SECTIONS OF HARPER 
COUNTY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARPER 
TO ANTHONY TO 11 MILES SOUTH OF WALDRON...MOVING EAST AT 41 MPH.

LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
      3738 9847 3765 9846 3765 9780 3699 9780
      3698 9823
TIME...MOT...LOC 0420Z 287DEG 36KT 3733 9798 3707 9797
          3683 9811

$$

JAKUB
000 
WWUS53 KICT 060427
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT MON MAY 5 2008

KSC077-095-060437-
/O.EXP.KICT.SV.W.0079.000000T0000Z-080506T0430Z/
KINGMAN KS-HARPER KS-
1127 PM CDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR HARPER AND KINGMAN COUNTIES
WILL EXPIRE AT 1130 PM CDT...

AT 1124 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY...HOWEVER WIND 
GUSTS UP TO 50 MPH ARE STILL POSSIBLE ACROSS HARPER AND SOUTHERN 
KINGMAN COUNTY. 

LAT...LON 3699 9833 3701 9835 3736 9836 3737 9845
      3738 9847 3765 9846 3765 9780 3699 9780
      3698 9823
TIME...MOT...LOC 0427Z 287DEG 36KT 3731 9790 3705 9789
          3681 9803

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:13 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 5, 8:13 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT MON MAY 5 2008

.UPDATE...
ELEVATED SUPERCELL CONTINUES TO TRACK SOUTHEAST THROUGH CENTRAL
KANSAS. THIS STORM IS CONTINUING TO FED BY GOOD ISENTROPIC
ASCENT/MOISTURE TRANSPORT. THIS STORM MAY BE ABLE TO MAINTAIN ITS
INTENSITY FOR ANOTHER HOUR OR TWO BASED ON LIMITED INSTABILITY.
HOWEVER...THERE IS A LOT OF TILT WITH THIS STORM DUE TO GOOD
SHEAR WHICH MAY BE ABLE TO SUSTAIN IT FOR EVEN LONGER.
MEANWHILE...THE CONVECTION ACROSS WESTERN KANSAS IS STARTING TO
BECOME MORE WIDESPREAD. AS A RESULT...WE WENT AHEAD AND BUMPED UP
POPS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND
OVERNIGHT AS THE INSTABILITY AXIS CONTINUES TO MOVE EAST ALONG WITH
MORE BROAD UPPER LEVEL DIFFLUENCE.

COX
&&

.PREV DISCUSSION... /ISSUED 652 PM CDT MON MAY 5 2008/

AVIATION...00Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE STORMS MOVING THROUGH SOUTH CENTRAL
KANSAS THIS EVENING. THESE STORMS ARE BEING FED BY GOOD MOISTURE
TRANSPORT ACCORDING TO THE LATEST PROFILER FROM ICT. HOWEVER...THE
BEST INSTABILITY IS STILL MAINLY ALONG THE WESTERN CORRIDOR OF THE
FORECAST AREA. THEREFORE...IT APPEARS LIKE THESE STORMS SHOULD
LOSE THEIR INTENSITY AS THEY DIVE SOUTHEAST. HOWEVER...IF THE
ELEVATED SUPERCELL IN RUSSELL COUNTY CONTINUES TO MAKE MORE OF A
SOUTHWARD PROGRESS IT MAY BE ABLE TO MAINTAIN ITSELF FOR A WHILE
LONGER. FOR NOW...WE ARE GOING TO MENTION VCTS IN ALL OF OUR TAF
SITES EXCEPT FOR CHANUTE THIS EVENING...BUT IF THE STORMS BECOME
MORE WIDESPREAD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THEN WE
MAY MENTION MORE TEMPO GROUPS. THE MOISTURE TRANSPORT IS EXPECTED
TO PERSIST OVERNIGHT SO WE MAY MORE ELEVATED CONVECTION DEVELOP AS
THE NIGHT WEARS ON. MVFR CEILINGS (1-2KFT) ARE ALSO EXPECTED TO
DEVELOP TOWARDS DAYBREAK.

COX

PREV DISCUSSION... /ISSUED 314 PM CDT MON MAY 5 2008/

DISCUSSION...

MAIN FORECAST CONCERNS WILL BE THUNDERSTORM/SEVERE WEATHER CHANCES
OVER THE NEXT FEW DAYS.

TONIGHT-WEDNESDAY:
OUTFLOW/PSEUDO-WARM FRONT FROM SWRN KS INTO NWRN OK WILL BE A
TRIGGER FOR STRONG-SEVERE CONVECTION THRU THIS EVENING. SOME OF THAT
ACTIVITY COULD APPROACH OUR WESTERN-MOST COUNTIES THIS EVE WITH
BRUNT OF THAT ACTIVITY LIKELY TO REMAIN JUST TO OUR W-SW.
OTHERWISE...WATER VAPOR IMAGERY DEPICTING A WEAKER SHORTWAVE (AHEAD
OF MAIN UPPER LOW OFF BAJA) OVER NEW MEXICO THIS PM...WHICH THE
MODELS CARRY NEWD ACROSS OUR FORECAST AREA LATE TONIGHT INTO MIDDAY
TUESDAY. THIS WAVE WILL COMBINE WITH DECENT MOISTURE
TRANSPORT/ISENTROPIC LIFT VIA 35 KT LOW-LEVEL JET TO RESULT IN
INCREASING CHANCES FOR SHOWERS/T-STORMS LATE TONIGHT INTO TUESDAY.
IN OUR AREA...SHEAR/INSTABILITY MAY PROMOTE A FEW STRONG STORMS. AN
INCREASE IN CLOUD COVER/STORMS SHOULD KEEP HIGHS CONTAINED IN THE
70S AREAWIDE TUESDAY AFTER A MILD NIGHT. SHOWED A DIURNAL DECREASING
POP TREND TUES AFTERNOON BEHIND DEPARTING SHORTWAVE. THINKING SEVERE
STORMS MAY ERUPT ALONG DRYLINE OVER THE HIGH PLAINS TUES PM/EVE
WHERE DISCRETE SUPERCELLS APPEAR POSSIBLE. THE MAIN UPPER LOW WILL
EJECT OUT ACROSS OKLAHOMA/SOUTHERN KS WED INTO WED EVE. WITH A
FRONTAL SYSTEM DROPPING SWD INTO OUR AREA DURING THIS SAME TIME
FRAME...T-STORM CHANCES WILL INCREASE MARKEDLY TUES NIGHT THRU WED
NIGHT. SOME LOCALLY HEAVY RAINFALL POSSIBLE (MAINLY S-CNTRL/SERN KS)
ALONG WITH A FEW SEVERE STORMS. HOWEVER...BETTER INSTABILITY LOOKS
TO BE PROGGED IN OKLAHOMA FOR ANY HIGHER END ACTIVITY. HIGHS WED
SHOULD BE A FEW DEGREES COOLER THAN TUES GIVEN WIDESPREAD
PRECIPITATION/CLOUDS.

THURSDAY-MONDAY:
AN UPPER VORTEX WILL REMAIN ANCHORED OVER SOUTHEASTERN CANADA DURING
THE PERIOD WITH AN ACTIVE FLOW PATTERN OFF OF THE PACIFIC ACROSS THE
CONUS THIS WEEKEND. THE MAIN FORECAST CHALLENGE IS THE TIMING OF
INDIVIDUAL SHORTWAVES IN THIS FLOW PATTERN WITH THE MEDIUM RANGE
MODELS SHOWING SIGNIFICANT DIFFERENCES. LEANED WITH HPC BLENDER
WHICH EARLY ON IS WEIGHTED TOWARD THE ECMWF AND A BLEND OF THE
ECMWF/GEM DAYS 5-7. THIS WOULD HAVE A WAVE COMING ACROSS KS THURS
NIGHT INTO FRI...WITH ANOTHER WAVE COMING THRU LATER SAT INTO SUN.
MOISTURE RETURN APPEARS SOMEWHAT MORE QUESTIONABLE THIS FAR OUT MORE
SO WITH THE 2ND WAVE. FOR NOW...WILL CARRY SOME LOW POPS (20-30%)
FOR THESE TWO WAVES. GIVEN PACIFIC NATURE OF AIRMASS...TEMPERATURES
LOOK NEAR NORMAL THROUGHOUT THIS EXTENDED FORECAST PERIOD.
OVERALL...CONFIDENCE IS DECENT THAT WE WILL EXPERIENCE A CHANCE OF
T-STORMS WITH ONE OR BOTH SYSTEMS...BUT LOWER WITH REGARD TO TIMING
OF THE STORM CHANCES.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  75  63  71 /  40  60  60  70
HUTCHINSON      60  76  63  70 /  40  60  60  70
NEWTON          60  75  62  71 /  40  60  60  70
ELDORADO        60  74  62  71 /  30  60  60  70
WINFIELD-KWLD   62  75  62  73 /  40  60  60  70
RUSSELL         59  77  58  68 /  50  50  60  70
GREAT BEND      60  76  59  70 /  60  50  60  70
SALINA          60  76  61  71 /  40  60  60  70
MCPHERSON       60  76  62  70 /  40  60  60  70
COFFEYVILLE     60  73  62  73 /  20  70  60  70
CHANUTE         57  72  61  71 /  20  70  60  70
IOLA            57  72  60  71 /  20  70  60  70
PARSONS-KPPF    59  74  62  72 /  20  70  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 5, 9:19 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT MON MAY 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
919 PM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TONIGHT. A SEVERE
THUNDERSTORM OR TWO WILL CONTINUE TO TRACK SOUTHEAST THROUGH SOUTH
CENTRAL KANSAS ACROSS AREAS MAINLY ALONG AND WEST OF THE INTERSTATE
35 AND INTERSTATE 135 CORRIDOR. THE MAIN THREATS WILL BE WIND GUSTS
TO 60 MPH AND HAIL TO GOLFBALL SIZE SIZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY ACROSS THE ENTIRE AREA TUESDAY INTO
WEDNESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT MAINLY WEST OF
A SALINA TO ANTHONY LINE. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL...WITH A LOW PROBABILITY FOR A TORNADO.

ON WEDNESDAY AND WEDNESDAY NIGHT...THE SEVERE WEATHER THREAT WILL
SHIFT TO SOUTH CENTRAL AND SOUTHEASTERN KANSAS...MAINLY ALONG AND
SOUTH OF A LINE FROM KINGMAN TO WICHITA TO EUREKA. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A LOW
PROBABILITY FOR A BRIEF TORNADO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
SPOTTER ACTIVATION IS POSSIBLE FROM TUESDAY EVENING INTO WEDNESDAY
ACROSS THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/JMC

In the hours before

Local storm report, May 5, 8:47 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             8 S LITTLE RIVER        38.28N 98.01W
05/05/2008  E1.00 INCH       RICE               KS   TRAINED SPOTTER

&&

ADK
Local storm report, May 5, 9:13 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             10 S LITTLE RIVER       38.25N 98.01W
05/05/2008  E1.75 INCH       RICE               KS   EMERGENCY MNGR

            HAIL RANGED ANYWHERE FROM NICKEL TO GOLFBALL SIZED.

&&

ADK
Local storm report, May 5, 9:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             5 NNW HUTCHINSON        38.13N 97.95W
05/05/2008  E1.00 INCH       RENO               KS   EMERGENCY MNGR

            MOSTLY DIME SIZED HAIL WITH A FEW QUARTERS.

&&

ADK
Local storm report, May 5, 9:30 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 N HUTCHINSON          38.11N 97.91W
05/05/2008  E1.00 INCH       RENO               KS   BROADCAST MEDIA

            REPORT COURTESY OF KWCH TV.

&&

ADK
Local storm report, May 5, 9:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             HUTCHINSON              38.07N 97.91W
05/05/2008  E1.00 INCH       RENO               KS   TRAINED SPOTTER

            MOSTLY PEA TO DIME SIZED WITH SOME QUARTERS.

&&

ADK
Special weather statement, May 5, 10:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT MON MAY 5 2008

KSZ082-091-060400-
HARPER-KINGMAN-
1014 PM CDT MON MAY 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SOUTHWEST KINGMAN COUNTIES...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE FROM COATS TO 12 MILES WEST OF
MEDICINE LODGE TO 16 MILES WEST OF HARDTNER...AND MOVING EAST AT 45
MPH.

DIME SIZE HAIL...TORRENTIAL RAINFALL...AND DAMAGING WINDS OF 60 MPH
ARE POSSIBLE WITH THIS LINE OF STORMS.

PEOPLE IN HARPER AND SOUTHWESTERN KINGMAN COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS
MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:11 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice64 min
May 5, 8:15 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice60 min
May 5, 9:02 PM CDTSevere Thunderstorm WarningICTReno58 min
May 6, 6:50 PM CDTSevere Thunderstorm WarningICTBarton55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.